MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLC271400
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 03/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: code c19 - the review of the manufacturing paperwork verified that this lot met all pre-release specifications.According to the gore® excluder® aaa endoprosthesis instructions for use, adverse events that may occur and/or require intervention include, but are not limited to, endoleak w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2017, the patient was treated for an abdominal aortic aneurysm.The physician implanted a gore® excluder® aaa endoprosthesis main body and two limbs.The patient tolerated the procedure.On (b)(6) 2024, the patient presented with mid back pain.Imaging showed a descending aortic pau.The physician also noted a possible type ia endoleak on the main body, and type ib endoleaks on each of the limbs.While attempting to treat the pau, the physician tore the right external iliac artery.The physician used a gore® excluder® conformable aaa endoprosthesis with active control system to repair the pau.The physician then relined the existing grafts, which repaired the endoleaks and the torn reia.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
On 6/13/24, the following additional information was reported by the fsa: it was later reported the type 1b on the left and the type 1a was not confirmed during treatment for the pau, since the procedure was rushed due to the penetrating aortic ulcer (pau).Physician elected to just treat the patient's descending thoracic pau as he was symptomatic.The reason why the type 1b (plc271000) was treated, was due to physician causing a reia artery perforation with the proglide, and extended from the plc271000 into the reia to seal off the leak.Patient will no longer be seen by dr.(b)(6), as this patient is out of state.No further information is available.Images were provided.Imaging analysis was performed, and the following was reported: ¿ one time-point available for evaluation: post-implantation cta dated (b)(6) 2024.¿ the length from the left renal artery (lowest renal) to the proximal circumferential end of the device appears to be 12.4mm, by centerline.¿ aortic diameter just distal to the left renal artery appears to be 27.1mm.¿ aortic diameter ~8mm distal to the left renal artery appears to be 31.9mm.¿ aortic diameter 15mm distal to the left renal artery appears to be 31.2mm ¿ the aorta appears to be heavily calcified.¿ there appears to be lack of proximal device apposition.¿ there is contrast outside the proximal end of the device, thereby, confirming a type i endoleak.¿ the comparison series axial imaging shows there is contrast pooling in the posterior aneurysm sac (3cm distal to the proximal pooling contrast).Contrast is visualized in a set of lumbar arteries.The contrast pooling in the posterior/left aneurysm sac is increased on the delayed series images, thereby, being suggestive of a type ii endoleak involving a set of lumbar arteries.¿ there is lack of apposition of the distal contralateral limb in the rci.(plc271000) contrast is visualized outside the implanted device limb.Diameters from the start of the lack of apposition to the right iliac bifurcation appear to range from 23.4mm ¿ 31.9mm.¿ device placements: trunk ipsilateral limb extends into the rci.Contralateral limb (plc271000) extends distally into the rci.The plc271400, contralateral limb extends into the lci.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SUNNYVALE B/P
1327 orleans drive
sunnyvale CA 94089
Manufacturer Contact
greg rawlings
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key18980180
Report Number2953161-2024-01207
Device Sequence Number20342464
Product Code MIH
UDI-Device Identifier00733132618606
UDI-Public00733132618606
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/27/2020
Device Catalogue NumberPLC271400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2024
Supplement Date Received by Manufacturer06/13/2024
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/27/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale
Patient Weight85 KG